Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Chest pain, purple feet, difficulty swallowing. Diagnosed with Sjogren's, Raynaud's and interstitial cystitis. Want advice

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 45 Questions
I was just recently diagnosed with Sjogren's, Raynaud's, and Interstitial Cystitis. I have had chronic chest pain and tightness for a few years, hurts to wear a sports bra or even a bra. Even the seat belt feels like it is choking me daily. My BP is usually low, 90/60, but I have a high HR of 90 or more. I am on adderal which can increase my HR. My mother has was diagnosed with Sjogren's 15 yrs ago on symptoms alone until it showed up in tests. Mine do no show up yet, but I am worse off. I have silicone plugs in my tear ducts for two years and my mouth is getting extremely dryer. I am having a hard time swallowing. Almost choked on a cracker last month in a concession line and had to grab an ice chip from the cart to wash it down. My Phlegm is feeling like it just sits in the back of my throat stuck until I can wash it down...I have a constant feel that something is stuck in my throat. My arms are extremely heavy. I am having a hard time holding my blow dryer and opening jars etc. I am 5 2.1/2 and 116. Always been pretty healthy. I do have Asthma and IBS C. My sister has Chron's. Both my mother and brother also have Barrett's Esophagus. My left big toe is still numb, but not as bad as 2 yrs ago, had MRI's to rule out MS. My Raynaud's last for hours...typicallly all day. My 13 yr old just told me my feet are purple. My 7 yr oldies gtg over the HIB, I got something from her and was on 80mg of Prednisone, and now on my last day of 40, then 20 for 3, 15, for 3, 10, for 3, 1 for 3 then 2.5 for 3 days. I am on 500mg Advair and 875 2x d of Augmentin Clav (my 7 1/2 yr old is on 1500mg a day also). My chest is still so bad daily, Ativan does not help. My doctor told me today he thinks I have Costochondritis. Chest hurts when pressed on and hard to sleep on either side in bed...feels like I can't get enough air in the lungs. I am 37, not over weight and just tired of everything getting worse. Symptoms were present years prior, but more symptoms seem to be appearing more and all at once. I don't take pain meds...I just want to feel normal again and start running again...I haven't worked out in 5 months. Lab results from RA were TSH was 3.30 5.25 2 yrs ago, and my Complement C3 is a 90....Thank you for any advice. I'm just gtg frustrated as my 2 girls see that I am not myself and I want to be the mom they knew...
Posted Thu, 7 Jun 2012 in Lupus
Answered by Dr. Praveen Jadhav 10 hours later

I sympathize with you and appreciate your guts in facing so many medical problems at one time. If I may summarize, the main issues you are facing are with - 1. Chest pain 2. Sjogrens 3. Raynauds 4. Asthama.

1. Chest pain. Though costochondritis is a possibility, other possible causes of chest pain could be fibromyalgia, Vitamin D deficiency or osteoporosis. Of these, latter two are very much treatable. You might want to suggest tests to rule out these conditions to your doctor. Fibromyalgia will partially respond to medication called pregabalin.

2. Sjogrens. Unfortunately not much can be done on this front except for constant consumption of liquids. There are certain prescription medications to increase salivation, but they help only partially. It appears that you area also suffering from neuropathy (heaviness in arms, numbness in toes) secondary to Sjogrens. This usually responds to steroids and pregabalin.

3. Raynauds. This should respond to simple measures like avoidance of cold, using warm clothing, socks, etc. Medication like calcium channel blocker (verapamil or diltiazem) also help a great deal in resolving vasospasm of Raynauds.

4. It appears that your asthama responds to advair, so it should be OK.

With so many medical problems affecting your daily life, it wont be surprising to get some element of depression. So this aspect should also be looked into. Proper consultation with a psychiatrist should be helpful.

Hope this systematic approach helps you.

Dr Praveen Jadhav
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor